Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 8, NWS Pueblo, CO

May 22, 2014Bent County, Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 22, 2014, 5:22 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 5:22 PM MDT (23:22 UTC)
Expired
May 22, 2014, 6:00 PM MDT
In force
38 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 139 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 11:53 AM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WUUS55 KPUB 222322
SVRPUB
COC011-061-099-230000-
/O.NEW.KPUB.SV.W.0008.140522T2322Z-140523T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
522 PM MDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...

* UNTIL 600 PM MDT

* AT 521 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCCLAVE...OR
  10 MILES WEST OF LAMAR...MOVING NORTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAMAR...WILEY...MCCLAVE AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3794 10283 3812 10295 3835 10243 3811 10225
TIME...MOT...LOC 2321Z 243DEG 26KT 3805 10280 

HAIL...1.00IN
WIND...60MPH

$$

PGW
1 follow-up statement
626 
WWUS55 KPUB 222341
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
541 PM MDT THU MAY 22 2014

COC011-061-099-230000-
/O.CON.KPUB.SV.W.0008.000000T0000Z-140523T0000Z/
KIOWA CO-PROWERS CO-BENT CO-
541 PM MDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTH CENTRAL KIOWA...NORTHWESTERN PROWERS AND NORTHEASTERN BENT
COUNTIES...

AT 540 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...MOVING
NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY AND BRISTOL. 

THE ORIGINAL STORM HAS WEAKENED AND A NEW STORM IS DEVELOPING JUST 
EAST OF LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3799 10265 3819 10279 3835 10243 3811 10225
TIME...MOT...LOC 2340Z 241DEG 29KT 3809 10250 

HAIL...1.00IN
WIND...60MPH

$$
PGW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:05 PM MDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 22, 3:05 PM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT THU MAY 22 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 244 PM MDT THU MAY 22 2014

...HEAVY RAIN OVER THE FAR SOUTHEAST PLAINS THIS EVENING...

UPPER LOW REMAINS IN PLACE OVER THE SOUTHERN GREAT BASIN WITH FAIRLY
PRONOUNCED UPPER LEVEL JET MAX FORECAST ROTATING NORTHWARD AROUND
THE LOW ACROSS WESTERN NEW MEXICO. LOW LEVEL MOISTURE AND MODERATE
INSTABILITY REMAIN IN PLACE OVER THE EASTERN PLAINS...THOUGH DEW
POINTS HAVE FALLEN OFF INTO THE 30 ACROSS THE PALMER DIVIDE. OVER
THE MOUNTAINS...MOISTURE LEVELS HAVE INCREASED VERSUS 24 HRS
AGO...WITH AT LEAST ISOLATED CONVECTION ACROSS MOST HIGHER TERRAIN.
MOST MESOSCALE MODELS SUGGEST FOCUS FOR CONVECTION FOR THE REMAINDER
OF THE AFTERNOON INTO THE EARLY EVENING WILL BE ACROSS THE EASTERN
PLAINS...MAINLY EAST OF I-25. WEAK 0-6KM SHEAR (30 KTS) HAS LIMITED
SEVERE POTENTIAL SO FAR THIS AFTERNOON...THOUGH WITH STRONG UPWARD
MOTION PROVIDED BY UPPER WAVE LIFTING OUT OF NM...STILL SOME
POTENTIAL FOR STORM ORGANIZATION AND HIGH WINDS...ESPECIALLY CLOSE
TO THE KS BORDER. WITH RATHER LARGE AREA OF CONVECTION OVER NERN NM
LIFTING NORTHWARD THROUGH THE EVENING...FAR SOUTHEAST PLAINS SHOULD
SEE SEVERAL WAVES OF HEAVY...BUT BENEFICIAL RAINFALL. GIVEN
PLENTIFUL MOISTURE...SUSPECT AT LEAST ISOLATED -TSRA/-SHRA WILL
LINGER THROUGH MUCH OF THE NIGHT...AND WILL KEEP HIGHEST POPS NEAR
THE KS BORDER...THOUGH MODELS HAVE BEEN BOUNCING AROUND CONSIDERABLY
WITH LOCATION OF HEAVIEST RAINFALL.

UPPER LOW DRIFTS SLOWLY INTO AZ FRIDAY...WITH UPSLOPE FLOW AND
MODEST AMOUNT OF MOISTURE/INSTABILITY OVER THE REGION ONCE AGAIN.
TOUGH TO FIND MUCH OF A FOCUS FOR ORGANIZED CONVECTION DURING THE
DAY...AND WITH SHEAR VALUES EVEN LOWER THAN TODAY...SUSPECT SEVERE
TSRA THREAT IS RATHER LIMITED. MAIN CONCERN WILL BE SLOW
MOVING...HEAVY RAIN PRODUCING STORMS...AS WEAK DIFLUENT FLOW ALOFT
PERSISTS. HAVE A BROADBRUSH OF SCATTERED POPS MOST AREAS DURING THE
DAY...AND WILL NEED TO WATCH BURN SCARS FOR POTENTIAL FLASH FLOOD
THREAT ONCE AGAIN. EXPECT FAIRLY WIDESPREAD CLOUDS AND PRECIP TO
HOLD DOWN TEMPS MANY AREAS...AND NUDGED CURRENT GRIDDED MAX TEMP
DOWNWARD SEVERAL DEGREES.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 244 PM MDT THU MAY 22 2014

NOT MUCH CHANGE TO THE FORECAST THINKING WITH THE EXCEPTION OF
MODELS SLOWING DOWN THE EJECTION OF THE UPPER LOW UNTIL LATER
MONDAY THAN PREVIOUS RUNS.

FRIDAY NIGHT THROUGH MONDAY...AN UPPER LEVEL LOW IS FORECAST TO
DRIFT SLOWLY EASTWARD ACROSS ARIZONA INTO NEW MEXICO...AND
NORTHEAST INTO THE SOUTHERN PLAINS THROUGH THE PERIOD. SEVERAL
DISTURBANCES ARE FORECAST TO EJECT NORTHWARD OUT OF THE DESERT
SOUTHWEST FRIDAY NIGHT INTO SUNDAY. EACH DISTURBANCE WILL COMBINE
WITH PERSISTENT MOISTURE LADEN SOUTHERLY FLOW TO PRODUCE A ROUND
OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS ALL OF
SOUTHERN COLORADO. MODELS CONTINUE TO DEVELOP LOCALLY HEAVY
RAINFALL...PRIMARILY BANKED ALONG THE EASTERN MOUNTAINS AND
ADJACENT PLAINS. CARE SHOULD BE TAKEN IN AND NEAR THE WALDO CANYON
BURN SCAR THROUGH THE PERIOD IN CASE A HEAVIER SHOWER MOVES OVER
THE SCAR LEADING TO FLASH FLOODING. THE THREAT WILL REMAIN
ELEVATED THROUGH THIS PERIOD OVER THE WALDO AND WE WILL MONITOR IT
CLOSELY.

THE UPPER LEVEL LOW WILL EJECT ACROSS THE AREA SUNDAY INTO MONDAY.
BOTH THE ECMWF AND GFS ARE DEVELOPING A DRY SLOT OVER THE EASTERN
PLAINS LATE SUNDAY AFTERNOON...WHICH MAY LIMIT SHOWER ACTIVITY FOR
THE PLAINS LATE SUNDAY. IF THE DRY SLOT DOES NOT MATERIALIZE...IT
COULD LEAD TO MORE WIDESPREAD PRECIPITATION THAN WHAT IS IN THE
FORECAST. MODELS ARE ALSO INDICATING THERE COULD BE ANOTHER ROUND
OF WIDESPREAD PRECIPITATION INTO MONDAY WITH WRAP AROUND EASTERLY
MOIST UPSLOPE FLOW. THIS SEEMS PLAUSIBLE GIVEN THE SLOWER EJECTION
SPEED THE MODELS HAVE AT THIS TIME.

NOT ANTICIPATING ANY SEVERE WEATHER AT THIS TIME THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. INSTABILITY WILL BE LIMITED AND
SHEAR IS FAIRLY WEAK...HOWEVER ONE OR TWO STRONG STORMS COULD
OCCUR DURING THE AFTERNOON PEAK HEATING.

TUESDAY INTO THURSDAY...THE UPPER LEVEL STORM SYSTEM WILL CONTINUE
INTO THE SOUTHEAST CONUS WHILE HIGH PRESSURE MOVES OVER THE
ROCKIES. THIS WILL BRING DRIER WEATHER TO THE EASTERN PLAINS. WEAK
ENERGY MOVING OVER THE RIDGE INTO THE CONTINENTAL DIVIDE WILL
LIKELY LEAD TO DAILY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY.
WEAK STEERING FLOWS SHOULD KEEP THE THUNDERSTORM ACTIVITY CONFINED
TO THE MOUNTAIN AREAS. TEMPERATURES SHOULD ALSO WARM THROUGH THIS
PERIOD WITH UPPER 80S ACROSS THE LOWER ELEVATIONS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 244 PM MDT THU MAY 22 2014

SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA
TODAY...THOUGH STORMS HAVE STAYED AWAY FROM TAF SITES SO FAR THIS
AFTERNOON. STILL A THREAT OF A TSRA AT ALL TERMINALS INTO THE
EVENING...SO WILL CARRY A VCTS MENTION IN THE TAFS UNTIL 01Z.  MAIN
THREATS WILL BE ERRATIC GUSTY WINDS UP TO 50 MPH...BRIEF HEAVY RAIN
AND SOME SMALL HAIL. CIGS WITH TSRA WILL BRIEFLY DROP INTO THE MVFR
RANGE UNDER SOME OF THE STRONGER STORMS. SCATTERED -SHRA/-TSRA WILL
LINGER OVER MOST OF THE AREA...AND WILL HAVE A MENTION OF AT LEAST
VCSH EARLY FRI MORNING AT KPUB AND KCOS. ALSO EXPECT ANOTHER ROUND
OF STRATUS WILL SPREAD IN OVERNIGHT WITH CIGS DROPPING INTO THE MVFR
RANGE FOR A FEW HOURS FRIDAY MORNING FOR KCOS AND KPUB. LITTLE
CHANGE FOR FRIDAY WITH SCATTERED AFTERNOON THUNDERSTORMS ONCE AGAIN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, May 22, 11:31 AM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1131 AM MDT THU MAY 22 2014

COZ058>089-093>099-231745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1131 AM MDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WERE DEVELOPING OVER THE EASTERN MOUNTAINS
AT MID-DAY...AND STORMS WILL SPREAD ON TO THE SOUTHEAST PLAINS
THROUGH THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WITH
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...SMALL HAIL UNDER 1
INCH IN DIAMETER...AND LOCALLY GUSTY WINDS UP TO 50 MPH. A FEW
SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN
PLAINS ALONG AND EAST OF INTERSTATE 25...WITH WIND GUSTS TO
AROUND 60 MPH AND HAIL UP TO 1.5 INCHES IN DIAMETER. THE AREA WITH
THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE TO THE EAST OF A
LINE FROM CALHAN TO LA JUNTA TO KIM. DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORMS TODAY.

ALTHOUGH THUNDERSTORMS WILL STILL BE HIT OR MISS OVER THE BURN
SCARS TODAY...THEY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
AND LOCALIZED FLASH FLOODING...PARTICULARLY FOR BURN SCARS
LOCATED IN OR NEAR THE SOUTHEAST MOUNTAINS. THESE INCLUDE THE EAST
PEAK...ROYAL GORGE...WALDO AND THE BLACK FOREST BURN SCARS. THE
WINDOW OF GREATEST THREAT WILL BE FROM 1 PM TO 7 PM.

THE SOUTHWEST AND CENTRAL MOUNTAINS AND SAN LUIS VALLEY WILL ALSO
SEE A BETTER POTENTIAL FOR THUNDERSTORMS TODAY.  THESE WILL BE MORE
LIKELY TO PRODUCE ERRATIC GUSTY WINDS UP TO 50 MPH...BRIEF MODERATE
TO HEAVY RAINFALL...SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND
FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLOW MOVING UPPER LEVEL STORM SYSTEM IS EXPECTED TO PRODUCE
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM FRIDAY INTO
MONDAY WITH STRONG TO POTENTIALLY SEVERE THUNDERSTORMS POSSIBLE AT
TIMES...ESPECIALLY OVER FAR EASTERN PORTIONS OF SOUTHEASTERN
COLORADO. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS DURING THIS TIME-FRAME.

ALSO...HAZARDOUS LIGHTNING...GUSTY WINDS AND SMALL HAIL WILL BE
POSSIBLE WITH THUNDERSTORMS THAT DO NOT REACH THE STRONG TO
SEVERE CATEGORY FROM FRIDAY INTO MONDAY. IN ADDITION...LOCALIZED
FLASH FLOODING WILL BE POSSIBLE AT TIMES FROM FRIDAY INTO
MONDAY...ESPECIALLY OVER AND NEAR RECENT BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE BETWEEN 1 PM AND 8 PM ACROSS SOUTH CENTRAL AND SOUTHEAST
COLORADO.

10/88

In the hours before

Special weather statement, May 22, 12:48 PM MDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1248 PM MDT THU MAY 22 2014

COZ074-087-088-221900-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
1248 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS AND SOUTH
CENTRAL HUERFANO COUNTIES UNTIL 100 PM MDT...

AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONCARBO...OR 18 MILES WEST OF TRINIDAD...
MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AGUILAR...BONCARBO AND GULNARE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3711 10480 3724 10497 3756 10469 3738 10443
TIME...MOT...LOC 1847Z 221DEG 39KT 3724 10482

PGW
Special weather statement, May 22, 12:58 PM MDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1258 PM MDT THU MAY 22 2014

COZ076>079-081-083-221930-
WET MOUNTAIN VALLEY BELOW 8500 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
1258 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CUSTER AND EASTERN
FREMONT COUNTIES UNTIL 130 PM MDT...

AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF ROYAL GORGE...OR 38 MILES WEST
OF PUEBLO...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...ROYAL GORGE...CANON CITY AND PENROSE.

LAT...LON 3819 10525 3826 10546 3866 10530 3855 10499
TIME...MOT...LOC 1858Z 203DEG 30KT 3830 10533

PGW
Special weather statement, May 22, 3:05 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT THU MAY 22 2014

COZ088-093-094-222130-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
305 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS AND SOUTH
CENTRAL OTERO COUNTIES UNTIL 330 PM MDT...

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF THATCHER...OR 41 MILES EAST
OF TRINIDAD...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LAS
ANIMAS AND SOUTH CENTRAL OTERO COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3726 10380 3747 10407 3775 10369 3746 10341
TIME...MOT...LOC 2104Z 230DEG 36KT 3738 10380

PGW
Special weather statement, May 22, 3:42 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT THU MAY 22 2014

COZ093-094-097-099-222215-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
342 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS...
SOUTHEASTERN OTERO...NORTHWESTERN BACA AND SOUTH CENTRAL BENT
COUNTIES UNTIL 415 PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF HIGBEE...OR 31 MILES SOUTH OF
NORTH LA JUNTA...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS
ANIMAS...SOUTHEASTERN OTERO...NORTHWESTERN BACA AND SOUTH CENTRAL
BENT COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3742 10337 3756 10351 3781 10320 3760 10299
TIME...MOT...LOC 2142Z 231DEG 21KT 3754 10337

PGW
Special weather statement, May 22, 4:34 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
434 PM MDT THU MAY 22 2014

COZ099-222300-
SPRINGFIELD VICINITY/BACA COUNTY CO-
434 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL
500 PM MDT...

AT 432 PM MDT...WINDS FROM THUNDERSTORMS IN NORTHERN TEXAS WERE
MOVING INTO BACA COUNTY.  A SITE NEAR KENT OKLAHOMA REPORTED A WIND
GUST TO 64 MPH...AND THESE GUSTY WINDS WERE MOVING INTO BACA COUNTY.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...PRITCHETT...VILAS AND CAMPO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3740 10306 3740 10244 3700 10248 3700 10305
TIME...MOT...LOC 2232Z 181DEG 36KT 3716 10276

PGW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:11 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers34 min
May 22, 12:48 PM MDTSpecial Weather StatementPUBHuerfano12 min
May 22, 12:58 PM MDTSpecial Weather StatementPUBFremont32 min
May 22, 1:47 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo43 min
May 22, 3:05 PM MDTSpecial Weather StatementPUBLas Animas25 min
May 22, 3:42 PM MDTSpecial Weather StatementPUBBent33 min
May 22, 4:34 PM MDTSpecial Weather StatementPUBBaca26 min
May 22, 5:26 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers49 min
May 22, 5:54 PM MDTSpecial Weather StatementPUBTeller51 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.